Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 66, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 6, 2011, 6:26 AM CDT for Columbia County, Sauk County, Wisconsin. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2011, 6:26 AM CDT (11:26 UTC)
- Expired
- Jun 6, 2011, 7:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Columbia County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 94 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 6:35 AM CDT | HAIL 1.75 | 1 S Baraboo, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:09 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1924 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
616 WUUS53 KMKX 061126 SVRMKX WIC021-111-061215- /O.NEW.KMKX.SV.W.0066.110606T1126Z-110606T1215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 626 AM CDT MON JUN 6 2011 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN... EAST CENTRAL SAUK COUNTY IN SOUTH CENTRAL WISCONSIN... * UNTIL 715 AM CDT * AT 621 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR WEST BARABOO...OR NEAR BARABOO...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE WISCONSIN AROUND 640 AM CDT. I90/94 WI RIVER BRIDGE AND PORTAGE AROUND 650 AM CDT. POYNETTE AROUND 655 AM CDT. PARDEEVILLE AROUND 705 AM CDT. RIO AROUND 710 AM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MERRIMAC...OKEE...HARMONY GROVE...INTERSTATE 90/94 INTERCHANGE AND WYOCENA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4358 8924 4333 8923 4336 8982 4351 8985 TIME...MOT...LOC 1126Z 267DEG 30KT 4344 8976 WIND...HAIL <50MPH 1.75IN $$ MBK
4 follow-up statements
504
WWUS53 KMKX 061140
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
640 AM CDT MON JUN 6 2011
WIC021-111-061215-
/O.CON.KMKX.SV.W.0066.000000T0000Z-110606T1215Z/
COLUMBIA WI-SAUK WI-
640 AM CDT MON JUN 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SAUK AND CENTRAL COLUMBIA COUNTIES UNTIL 715 AM CDT...
AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DEVILS LAKE STATE PARK...OR NEAR BARABOO...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE WISCONSIN AROUND 700 AM CDT.
I90/94 WI RIVER BRIDGE AROUND 710 AM CDT.
POYNETTE AROUND 715 AM CDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
MERRIMAC...OKEE...HARMONY GROVE...INTERSTATE 90/94 INTERCHANGE AND
ARLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4336 8977 4345 8980 4350 8973 4358 8924
4333 8923
TIME...MOT...LOC 1140Z 271DEG 20KT 4341 8971
WIND...HAIL 60MPH 1.75IN
$$
WOOD920
WWUS53 KMKX 061156
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
656 AM CDT MON JUN 6 2011
WIC021-111-061215-
/O.CON.KMKX.SV.W.0066.000000T0000Z-110606T1215Z/
COLUMBIA WI-SAUK WI-
656 AM CDT MON JUN 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SAUK AND CENTRAL COLUMBIA COUNTIES UNTIL 715 AM CDT...
AT 655 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE
WISCONSIN...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
I90/94 WI RIVER BRIDGE AROUND 705 AM CDT.
POYNETTE AND RIO AROUND 715 AM CDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
INTERSTATE 90/94 INTERCHANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4336 8966 4342 8967 4347 8964 4353 8955
4358 8924 4333 8923
TIME...MOT...LOC 1156Z 271DEG 22KT 4342 8958
WIND...HAIL 60MPH 1.75IN
$$
WOOD919
WWUS53 KMKX 061206
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
706 AM CDT MON JUN 6 2011
WIC111-061216-
/O.CAN.KMKX.SV.W.0066.000000T0000Z-110606T1215Z/
SAUK WI-
706 AM CDT MON JUN 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAUK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4335 8953 4341 8959 4347 8952 4358 8924
4333 8923
TIME...MOT...LOC 1206Z 271DEG 21KT 4341 8949
$$
WIC021-061215-
/O.CON.KMKX.SV.W.0066.000000T0000Z-110606T1215Z/
COLUMBIA WI-
706 AM CDT MON JUN 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
COLUMBIA COUNTY UNTIL 715 AM CDT...
AT 704 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
I90/94 WISCONSIN RIVER BRIDGE...OR NEAR LAKE WISCONSIN...MOVING EAST
AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
POYNETTE AROUND 715 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4335 8953 4341 8959 4347 8952 4358 8924
4333 8923
TIME...MOT...LOC 1206Z 271DEG 21KT 4341 8949
WIND...HAIL 60MPH 1.00IN
$$
WOOD547
WWUS53 KMKX 061214
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
714 AM CDT MON JUN 6 2011
WIC021-061224-
/O.EXP.KMKX.SV.W.0066.000000T0000Z-110606T1215Z/
COLUMBIA WI-
714 AM CDT MON JUN 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLUMBIA COUNTY WILL
EXPIRE AT 715 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT.
LAT...LON 4335 8953 4341 8959 4347 8952 4358 8924
4333 8923
TIME...MOT...LOC 1214Z 276DEG 29KT 4339 8938
$$
WOODWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:38 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 6, 3:38 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 338 AM CDT MON JUN 6 2011 UPDATED TO ADD TODAY/TONIGHT/AVIATION SECTIONS .TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM. RADAR AND SATELLITE SHOWED NARROW LINE OF ACCUS MOVING EASTWARD ACROSS SOUTH CENTRAL WI OVERNIGHT...WITH A MARKED INCREASE IN TEMPERATURES AND DEW POINTS BEHIND THE LINE. A STRONG THUNDERSTORM DEVELOPED OVER SOUTH CENTRAL MN JUST AFTER MIDNIGHT AND EVOLVED INTO MANY THUNDERSTORMS THAT LINED UP ALONG THE MN/IA/WI BORDER BY 3 AM. THESE STORMS WERE TRIGGERED BY A SHORTWAVE CROSSING THE REGION...AND SEEMED TIED TO THE HIGH/LOW CAPE GRADIENT...AND THE LEADING EDGE OF THE 850MB WARM AIR ADVECTION. RUC FCST SNDGS SHOW ELEVATED CAPE GREATER THAN 1000 J/KG WHEN LIFTED FROM 900MB OVER THE WESTERN FORECAST AREA/COUNTY WARNING AREA /CWA/. SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM FOR FAR WESTERN CWA. MAIN THREAT IS LARGE HAIL AND DAMAGING WINDS. CURRENT TRAJECTORY OF STORMS ARE TOWARD SOUTH CENTRAL WI EARLY THIS MORNING...LOOKING AT CORFIDI VECTORS. HOWEVER...HIGHER THETA-E ADVECTION IN NORTHERN CWA THIS MORNING...SO EXPECTING CONVECTION TO GRAVITATE TOWARD CENTRAL WI RATHER THAN SOUTHERN WI...ESPECIALLY BY MID MORNING. WE WILL CAP OFF BY EARLY AFTERNOON OVER THE SOUTHERN CWA...SO TOOK OUT ANY CHANCE OF PRECIP. WATER VAPOR IMAGERY AND 500MB MODEL VORTICITY SHOWING A HINT OF ANOTHER SHORTWAVE UPSTREAM THAT COULD TRIGGER SOME CONVECTION LATER THIS AFTERNOON INTO TONIGHT. THE LATEST GFS/ECMWF AND NAM KEEP THE CONVECTION MAINLY NORTH OF THE CWA...POSSIBLY CLIPPING THE NORTH. TEMPERATURES TODAY ARE TRICKY. THERE SHOULD BE SOME CLOUD DEBRIS OVER THE CWA THIS MORNING WHICH MAY KEEP TEMPS FROM REALIZING THEIR POTENTIAL. 925MB TEMPS ARE 25 TO 27C THIS AFTERNOON. DEWPOINTS EXPECTED TO GET UP TO AROUND 70F IN THE FAR WEST. HEAT INDEX VALUES SHOULD REMAIN JUST UNDER 100F. .SHORT TERM...TUESDAY THROUGH WEDNESDAY NIGHT...FORECAST CONFIDENCE MEDIUM. 00Z NAM/GFS MODELS NOW KEEPING WARM FRONT NORTH OF THE FORECAST AREA ON TUESDAY. THIS ENTRENCHES THE FORECAST AREA WITHIN THE WARM SECTOR AIRMASS...WHICH EFFECTIVELY CAPS THE AREA FROM CONVECTION. REMOVED POPS FOR TUESDAY MORNING IN THE NORTH. PARTLY TO MOSTLY SUNNY SKIES TUESDAY AND WEDNESDAY...WITH BREEZY SOUTHWEST WINDS...WILL BRING VERY WARM AND HUMID CONDITIONS TO THE ENTIRE AREA. NAM 2 METER TEMPERATURES IN THE LOWER 90S...WITH 925MB TEMPERATURES IN THE UPPER 20S CELSIUS. THUS...HIGHS IN THE LOWER TO MID 90S SEEM REASONABLE. DEW POINTS RISING INTO THE MID TO UPPER 60S SHOULD GIVE HEAT INDEX READINGS IN THE MID TO UPPER 90S...PERHAPS REACHING 100 IN SPOTS. WILL CONTINUE TO MENTION THE VERY WARM AND HUMID CONDITIONS IN HAZARDOUS WEATHER OUTLOOK TUESDAY AND WEDNESDAY...BUT FEEL THAT CHANCES FOR HEAT ADVISORY CRITERIA BEING REACHED ARE BORDERLINE AT THIS TIME. WILL LET DAY SHIFT TAKE ANOTHER LOOK AT IT. TUESDAY NIGHT TO REMAIN CAPPED AND DRY...WITH SOUTHWEST FLOW KEEPING LOWS IN THE LOWER TO MID 70S...NEAR RECORD HIGH MINIMUMS. MODELS TRYING TO GENERATE QPF ACROSS THE AREA WEDNESDAY...WHICH SEEMS QUESTIONABLE GIVEN THE CAPPING IN PLACE ACROSS THE AREA. FOR NOW...WILL KEEP THE MORNING DRY...WITH INCREASING CHANCES FROM SOUTHEAST TO NORTHWEST DURING THE AFTERNOON AS THE COLD FRONT APPROACHES. COLD FRONT THEN SHIFTS SOUTHEAST THROUGH THE AREA WEDNESDAY NIGHT. MEAN LAYER CAPES OF 2500 TO 3000 J/KG...ALONG WITH DEEP LAYER SHEAR INCREASING TO 30 KNOTS PLUS...GIVE A DECENT SHOT AT STRONG TO SEVERE STORMS. KEPT LIKELY POPS ACROSS MOST OF THE AREA WEDNESDAY NIGHT. .LONG TERM...THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE LOW TO MEDIUM. COLD AIR ADVECTION BEHIND THE FRONT THURSDAY WILL BRING COOLER AND LESS HUMID CONDITIONS TO THE AREA. HIGH PRESSURE PASSING NORTH OF THE AREA SHOULD BRING QUIET WEATHER TO MOST OF THE AREA. THE FAR SOUTH MAY SEE PRECIPITATION FROM NORTHERN ILLINOIS SPILL OVER...SO LEFT SLIGHT CHANCE POPS THERE. MOST OF THE REST OF THIS PERIOD LOOKS TO BE UNSETTLED...WITH MAINLY ZONAL UPPER LEVEL FLOW ACROSS THE REGION. VARIOUS VORTICITY MAXIMA SHIFT THROUGH THE REGION DURING THIS TIME. THE GFS IS QUICKER THAN THE 12Z ECMWF WITH SHIFTING A SHORTWAVE TROUGH NORTHEAST ACROSS THE UPPER MIDWEST FRIDAY NIGHT AND SATURDAY. THIS FEATURE ALSO HAS AN ASSOCIATED SURFACE LOW MOVING WITH IT. GIVEN THESE DIFFERENCES...LEANED TOWARDS THE CONSENSUS MODEL BLEND FOR THIS PERIOD. TEMPERATURES SHOULD REMAIN CLOSER TO SEASONAL NORMALS. && .AVIATION...SHOWERS AND STORMS ARE POSSIBLE ALONG A WARM FRONT THROUGH MID MORNING. SOME THUNDERSTORMS MAY BE SEVERE OVER SOUTH CENTRAL WI...MAINLY WEST OF MADISON...WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREAT. SHOULD BE DRY FOR AT LEAST THE FIRST PART OF THE AFTERNOON AS THE FRONT PUSHES NORTH OF THE AREA...WITH A CHANCE FOR SHOWERS/STORMS AGAIN LATE AFTERNOON INTO THE EVENING AS AN UPPER LEVEL DISTURBANCE CROSSES CENTRAL WI. VFR CONDITIONS WILL PREVAIL THROUGH MONDAY...BUT MVFR CONDITIONS CERTAINLY POSSIBLE WITH ANY PRECIP. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...08/WOOD TODAY/TONIGHT/AVIATION...13/MRC
Hazardous weather outlook, Jun 6, 5:50 AM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 550 AM CDT MON JUN 6 2011 WIZ046-047-051-052-056>060-062>072-070930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 550 AM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTH CENTRAL WISCONSIN THROUGH THE EARLY MORNING AS A WARM FRONT LIFTS ACROSS THE AREA. THE STRONGER THUNDERSTORMS WILL PRODUCE HAIL TO THREE QUARTERS INCH. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH HAIL OF 1 INCH. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL WISCONSIN UNTIL 10 AM THIS MORNING. WARM AND HUMID AIR WILL BUILD INTO SOUTH CENTRAL WISCONSIN THIS AFTERNOON. HEAT INDEX VALUES WILL BE IN THE 90S. THE FRONT WILL STALL ACROSS CENTRAL WISCONSIN THIS AFTERNOON...AND COULD BE THE FOCUS FOR ANOTHER ROUND OF CONVECTION TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG OR NEAR THE FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY WARM AND HUMID CONDITIONS WILL CONTINUE THROUGH WEDNESDAY...WITH HEAT INDEX VALUES CLIMBING WELL INTO THE 90S. THE WARMEST DAY WILL BE TUESDAY WITH HEAT INDICES REACHING THE MID AND UPPER 90S. MORE STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT AS A COLD FRONT MOVES THROUGH WISCONSIN. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG OR NEAR THE FRONT. SMALL CHANCES FOR THUNDERSTORMS WILL CONTINUE FROM THURSDAY INTO SUNDAY AS SOUTHERN WISCONSIN REMAINS CLOSE TO A FRONTAL BOUNDARY LOCATED JUST TO THE SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS MORNING...AND AGAIN WEDNESDAY AND WEDNESDAY NIGHT. LMZ643>646-070930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 550 AM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS AS A WARM FRONT LIFTS ACROSS THE AREA THIS MORNING. THE FRONT WILL STALL ACROSS CENTRAL WISCONSIN THIS AFTERNOON...AND COULD BE THE FOCUS FOR ANOTHER ROUND OF CONVECTION TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG OR NEAR THE FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AS A COLD FRONT MOVES THROUGH EASTERN WISCONSIN AND LAKE MICHIGAN. SOUTH WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS AHEAD OF THIS FRONT ON WEDNESDAY. SMALL CHANCES FOR THUNDERSTORMS WILL CONTINUE FROM THURSDAY INTO SATURDAY AS SOUTHERN LAKE MICHIGAN REMAINS CLOSE TO A FRONTAL BOUNDARY LOCATED JUST TO THE SOUTH. MRC WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jun 6, 4:37 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 437 AM CDT MON JUN 6 2011 WIZ046-056-057-062-063-061015- COLUMBIA-DANE-IOWA-MARQUETTE-SAUK- 437 AM CDT MON JUN 6 2011 ...SMALL LINE OF STRONG THUNDERSTORMS MOVING INTO NORTHERN DANE AND COLUMBIA COUNTIES... AT 431 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF WISCONSIN DELLS TO 10 MILES WEST OF SAUK CITY...MOVING EAST AT 30 MPH. ANOTHER STRONG THUNDERSTORM WAS NEAR HILLSBORO...ALSO MOVING TO THE EAST TOWARD REEDSBURG. THREE QUARTERS INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE ALL POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... DEVILS LAKE STATE PARK BY 440 AM CDT... PRAIRIE DU SAC AND MAZOMANIE BY 445 AM CDT... SAUK CITY AND BLACK EARTH BY 450 AM CDT... PORTAGE AND I90/94 WI RIVER BRIDGE BY 500 AM CDT... LODI BY 505 AM CDT... PARDEEVILLE AND WAUNAKEE BY 515 AM CDT... REEDBURG BY 450 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MBK
Special weather statement, Jun 6, 5:07 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 507 AM CDT MON JUN 6 2011 WIZ056-061100- SAUK- 507 AM CDT MON JUN 6 2011 ...STRONG THUNDERSTORM MOVING INTO NORTHWESTERN SAUK COUNTY... AT 503 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF REEDSBURG...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... REEDSBURG BY 530 AM CDT... WISCONSIN DELLS AIRPORT BY 555 AM CDT... WEST BARABOO BY 600 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. WOOD
Local storm report, Jun 6, 5:36 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
536 AM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM HAIL 1 S REEDSBURG 43.52N 90.00W
06/06/2011 E0.25 INCH SAUK WI LAW ENFORCEMENT
&&
MBKLocal storm report, Jun 6, 5:46 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
546 AM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM HAIL 4 W REEDSBURG 43.53N 90.08W
06/06/2011 E2.50 INCH SAUK WI LAW ENFORCEMENT
NEAR INTERSECTION OF THOMAS ROAD AND COUNTY HIGHWAY K.
&&
MBKLocal storm report, Jun 6, 6:04 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
604 AM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL 1 S NORTH FREEDOM 43.44N 89.86W
06/06/2011 M2.75 INCH SAUK WI LAW ENFORCEMENT
&&
WIMBERLEYSpecial weather statement, Jun 6, 6:20 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 620 AM CDT MON JUN 6 2011 WIZ046-061200- MARQUETTE- 620 AM CDT MON JUN 6 2011 ...STRONG THUNDERSTORM MOVING INTO WESTERN MARQUETTE COUNTY... AT 617 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL ADAMS COUNTY...MOVING EAST AT 35 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MONTELLO BY 655 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. WOOD
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:12 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 48 min |
| Jun 6, 5:50 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 40 min |
| Jun 6, 6:09 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Sauk | 51 min |
| Jun 6, 6:44 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Green Lake, Marquette | 46 min |
| Jun 6, 8:58 AM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 47 min |
| Jun 6, 9:19 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington, Waukesha | 41 min |
| Jun 6, 9:28 AM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Green Lake | 62 min |
| Jun 6, 3:17 PM CDT | Heat Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.